Advanced Search
MyIDEAS: Login

Rationalizing Constrained Contingent Claims

Contents:

Author Info

  • Borglin, Anders

    ()
    (Department of Economics, Lund University)

  • Flåm, Sjur

    ()
    (Economics Department, Bergen University)

Abstract

Choice of contingent claims could reflect risk aversion or pessimism. Accordingly, the underlying, but hidden preferences might fit expected utility of customary von Neumann-Morgenstern form - or more generally, comply with a Choquet integral. This paper considers constrained choice and rationalizes both sorts of attitudes. Two avenues are pursued: one invokes complete orders; the other contends with partial ordering. Emphasis is on incomplete financial markets, featuring nonlinear pricing.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://project.nek.lu.se/publications/workpap/Papers/WP07_12.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Lund University, Department of Economics in its series Working Papers with number 2007:12.

as in new window
Length: 21 pages
Date of creation: 25 Jun 2007
Date of revision:
Handle: RePEc:hhs:lunewp:2007_012

Contact details of provider:
Postal: Department of Economics, School of Economics and Management, Lund University, Box 7082, S-220 07 Lund,Sweden
Phone: +46 +46 222 0000
Fax: +46 +46 2224613
Web page: http://www.nek.lu.se/en
More information through EDIRC

Related research

Keywords: Nonlinear price; Risk or uncertainty aversion; Choquet integral; Stochastic order; Incomplete preferences;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Hong Chew Soo & Hui Mao Mei, 1995. "A Schur Concave Characterization of Risk Aversion for Non-expected Utility Preferences," Journal of Economic Theory, Elsevier, vol. 67(2), pages 402-435, December.
  2. Rose-Anne Dana, 2005. "A Representation Result For Concave Schur Concave Functions," Mathematical Finance, Wiley Blackwell, vol. 15(4), pages 613-634.
  3. Dybvig, Philip H & Ross, Stephen A, 1982. "Portfolio Efficient Sets," Econometrica, Econometric Society, vol. 50(6), pages 1525-46, November.
  4. Tallon, J.-M. & Chateauneuf, A., 1998. "Diversification, Convex Preferences and Non-Empty Core," Papiers d'Economie Mathématique et Applications 98.32, Université Panthéon-Sorbonne (Paris 1).
  5. Jouini, Elyes, 2000. "Price functionals with bid-ask spreads: an axiomatic approach," Journal of Mathematical Economics, Elsevier, vol. 34(4), pages 547-558, December.
  6. Elyès Jouini & Hédi Kallal, 1998. "Efficient Trading Strategies in the Presence of Market Frictions," Working Papers 98-31, Centre de Recherche en Economie et Statistique.
  7. Jouini, Elyès & Kallal, Hedi, 1995. "Arbitrage in securities markets with short-sales constraints," Economics Papers from University Paris Dauphine 123456789/5647, Paris Dauphine University.
  8. Jouini Elyes & Kallal Hedi, 1995. "Martingales and Arbitrage in Securities Markets with Transaction Costs," Journal of Economic Theory, Elsevier, vol. 66(1), pages 178-197, June.
  9. Karni, Edi & Schmeidler, David, 1991. "Utility theory with uncertainty," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 33, pages 1763-1831 Elsevier.
  10. Dybvig, Philip H, 1988. "Distributional Analysis of Portfolio Choice," The Journal of Business, University of Chicago Press, vol. 61(3), pages 369-93, July.
  11. Kallal, Hedi & Jouini, Elyès, 1995. "Martingales and arbitrage in securities markets with transaction costs," Economics Papers from University Paris Dauphine 123456789/5630, Paris Dauphine University.
  12. David Schmeidler, 1989. "Subjective Probability and Expected Utility without Additivity," Levine's Working Paper Archive 7662, David K. Levine.
  13. Philip H. Dybvig, 1987. "Inefficient Dynamic Portfolio Strategies or How to Throw Away a Million Dollars in the Stock Market," Cowles Foundation Discussion Papers 826R, Cowles Foundation for Research in Economics, Yale University, revised Jan 1988.
  14. Quiggin, John, 1982. "A theory of anticipated utility," Journal of Economic Behavior & Organization, Elsevier, vol. 3(4), pages 323-343, December.
  15. Elyégs Jouini & Hédi Kallal, 1995. "Arbitrage In Securities Markets With Short-Sales Constraints," Mathematical Finance, Wiley Blackwell, vol. 5(3), pages 197-232.
  16. Dana, Rose-Anne, 2004. "Market behavior when preferences are generated by second-order stochastic dominance," Economics Papers from University Paris Dauphine 123456789/6697, Paris Dauphine University.
  17. Kallal, Hedi & Jouini, Elyès, 2001. "Efficient Trading Strategies in the Presence of Market Frictions," Economics Papers from University Paris Dauphine 123456789/4721, Paris Dauphine University.
  18. Peleg, Bezalel & Yaari, M E, 1975. "A Price Characterization of Efficient Random Variables," Econometrica, Econometric Society, vol. 43(2), pages 283-92, March.
  19. Chateauneuf, Alain, 1991. "On the use of capacities in modeling uncertainty aversion and risk aversion," Journal of Mathematical Economics, Elsevier, vol. 20(4), pages 343-369.
  20. Dana, R. A., 2004. "Market behavior when preferences are generated by second-order stochastic dominance," Journal of Mathematical Economics, Elsevier, vol. 40(6), pages 619-639, September.
  21. Gilboa, Itzhak, 1987. "Expected utility with purely subjective non-additive probabilities," Journal of Mathematical Economics, Elsevier, vol. 16(1), pages 65-88, February.
  22. repec:fth:inseep:9513 is not listed on IDEAS
  23. repec:fth:inseep:9514 is not listed on IDEAS
  24. Itzhak Gilboa & David Schmeidler, 1992. "Additive Representation of Non-Additive Measures and the Choquet Integral," Discussion Papers 985, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:hhs:lunewp:2007_012. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David Edgerton).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.